Alert archive / Minnesota / Wind Advisories in 2021

Wind Advisory 4, NWS Twin Cities, MN

March 28, 202142 counties in Minnesota; 9 counties in Wisconsin

NWS Twin Cities, MN issued this wind advisory at Mar 28, 2021, 2:37 PM CDT for 42 counties in Minnesota; 9 counties in Wisconsin. It took effect at Mar 29, 2021, 12:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2021, 2:37 PM CDT (19:37 UTC)
In effect from
Mar 29, 2021, 12:00 PM CDT
Expired
Mar 29, 2021, 9:00 PM CDT
In force
9 hr
Issued by
NWS Twin Cities, MN
All 51 counties

Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 20 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 7.6 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2021-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2021-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1158 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

465 
WWUS73 KMPX 281937
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
237 PM CDT Sun Mar 28 2021

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
290900-
/O.NEW.KMPX.WI.Y.0004.210329T1700Z-210330T0200Z/
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
Including the cities of Alexandria, Long Prairie, Little Falls, 
Princeton, Mora, Morris, Glenwood, St Cloud, Sauk Rapids, 
Elk River, Cambridge, Center City, Madison, Benson, Montevideo, 
Willmar, Litchfield, Monticello, Minneapolis, Blaine, St Paul, 
Stillwater, Granite Falls, Olivia, Hutchinson, Gaylord, 
Chanhassen, Chaska, Victoria, Shakopee, Hastings, Redwood Falls, 
New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, 
Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, 
Osceola, Rice Lake, Ladysmith, Hudson, River Falls, Menomonie, 
Durand, Chippewa Falls, and Eau Claire
237 PM CDT Sun Mar 28 2021

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM CDT MONDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northwest and west central Wisconsin and 
  central, east central, south central, southeast, southwest and 
  west central Minnesota.

* WHEN...From noon to 9 PM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Borghoff
4 follow-up statements
217 
WWUS73 KMPX 290404
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
1104 PM CDT Sun Mar 28 2021

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
291215-
/O.CON.KMPX.WI.Y.0004.210329T1700Z-210330T0200Z/
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
Including the cities of Alexandria, Long Prairie, Little Falls, 
Princeton, Mora, Morris, Glenwood, St Cloud, Sauk Rapids, 
Elk River, Cambridge, Center City, Madison, Benson, Montevideo, 
Willmar, Litchfield, Monticello, Minneapolis, Blaine, St Paul, 
Stillwater, Granite Falls, Olivia, Hutchinson, Gaylord, 
Chanhassen, Chaska, Victoria, Shakopee, Hastings, Redwood Falls, 
New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, 
Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, 
Osceola, Rice Lake, Ladysmith, Hudson, River Falls, Menomonie, 
Durand, Chippewa Falls, and Eau Claire
1104 PM CDT Sun Mar 28 2021

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM CDT MONDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northwest and west central Wisconsin and 
  central, east central, south central, southeast, southwest and 
  west central Minnesota.

* WHEN...From noon to 9 PM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
212 
WWUS73 KMPX 290948
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
448 AM CDT Mon Mar 29 2021

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
292200-
/O.CON.KMPX.WI.Y.0004.210329T1700Z-210330T0200Z/
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
Including the cities of Alexandria, Long Prairie, Little Falls, 
Princeton, Mora, Morris, Glenwood, St Cloud, Sauk Rapids, 
Elk River, Cambridge, Center City, Madison, Benson, Montevideo, 
Willmar, Litchfield, Monticello, Minneapolis, Blaine, St Paul, 
Stillwater, Granite Falls, Olivia, Hutchinson, Gaylord, 
Chanhassen, Chaska, Victoria, Shakopee, Hastings, Redwood Falls, 
New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, 
Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, 
Osceola, Rice Lake, Ladysmith, Hudson, River Falls, Menomonie, 
Durand, Chippewa Falls, and Eau Claire
448 AM CDT Mon Mar 29 2021

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT
THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northwest and west central Wisconsin and 
  central, east central, south central, southeast, southwest and 
  west central Minnesota.

* WHEN...From noon to 9 PM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
450 
WWUS73 KMPX 291659
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
1159 AM CDT Mon Mar 29 2021

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
300200-
/O.CON.KMPX.WI.Y.0004.210329T1700Z-210330T0200Z/
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
Including the cities of Alexandria, Long Prairie, Little Falls, 
Princeton, Mora, Morris, Glenwood, St Cloud, Sauk Rapids, 
Elk River, Cambridge, Center City, Madison, Benson, Montevideo, 
Willmar, Litchfield, Monticello, Minneapolis, Blaine, St Paul, 
Stillwater, Granite Falls, Olivia, Hutchinson, Gaylord, 
Chanhassen, Chaska, Victoria, Shakopee, Hastings, Redwood Falls, 
New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, 
Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, 
Osceola, Rice Lake, Ladysmith, Hudson, River Falls, Menomonie, 
Durand, Chippewa Falls, and Eau Claire
1159 AM CDT Mon Mar 29 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts around 50 mph 
  expected.

* WHERE...Portions of northwest and west central Wisconsin and 
  central, east central, south central, southeast, southwest and 
  west central Minnesota.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Borghoff
384 
WWUS73 KMPX 300145
NPWMPX

URGENT - WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
845 PM CDT Mon Mar 29 2021

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
300245-
/O.EXP.KMPX.WI.Y.0004.000000T0000Z-210330T0200Z/
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
Including the cities of Alexandria, Long Prairie, Little Falls, 
Princeton, Mora, Morris, Glenwood, St Cloud, Sauk Rapids, 
Elk River, Cambridge, Center City, Madison, Benson, Montevideo, 
Willmar, Litchfield, Monticello, Minneapolis, Blaine, St Paul, 
Stillwater, Granite Falls, Olivia, Hutchinson, Gaylord, 
Chanhassen, Chaska, Victoria, Shakopee, Hastings, Redwood Falls, 
New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, 
Mankato, Waseca, Owatonna, Fairmont, Blue Earth, Albert Lea, 
Osceola, Rice Lake, Ladysmith, Hudson, River Falls, Menomonie, 
Durand, Chippewa Falls, and Eau Claire
845 PM CDT Mon Mar 29 2021

...WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING...

Wind speeds have fallen below advisory criteria, therefore, the 
advisory will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this wind advisory went out at Mar 28, 12:25 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Mar 28, 12:25 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Twin Cities/Chanhassen MN
1225 PM CDT Sun Mar 28 2021

.SHORT TERM...(Today through Monday)
Issued at 423 AM CDT Sun Mar 28 2021

Upper level ridging begins building into the Upper Midwest behind
yesterday's system, which has lead to clearing skies overnight and
will result in plenty of sunshine today. The warmest air under the
ridge will lag across the Dakotas today so expect only a modest warm
up today, with temperatures fairly seasonable in the mid 40s to low
50s. Much warmer air arrives Monday, as strong warm air advection
develops in the warm sector of a potent low pressure system over the
southern Canadian Prairies. Widespread temperatures in the upper 60s
to low 70s look possible, and portions of western Minnesota could
even reach the mid to upper 70s if downslope warming off of the
Buffalo Ridge can be maximized. Southerly winds will become very
gusty by late Monday morning as well, as the pressure gradient
increases ahead of a strong cold front and mixing within the warm
sector looks deep enough to bring winds of 40-45 mph down to the
surface. The combination of warm, dry, and windy conditions will also
lead to the potential for critical fire weather conditions across at
least western Minnesota. Some uncertainty on Red Flag criteria being
met still does exist, with the timing of the frontal passage Monday
afternoon leading to some uncertainty on how low RH values may drop.
The state of the fuels across much of Minnesota may also limit the
fire weather impacts, given much of the area having seen around a
quarter inch of rain Saturday.

.LONG TERM...(Monday night through Saturday)
Issued at 423 AM CDT Sun Mar 28 2021

Temperatures plummet Monday evening behind the strong cold front
moving through the area, and remain below normal through Wednesday as
a deep trough aloft passes over the region. A band of light
precipitation looks possible with the frontal passage, but drier air
behind the front could limit anything reaching the ground. Depending
on the timing of the front, light rain could transition to light snow
during the overnight hours. Winds look to be gusty as well on
Tuesday, as the cold air advection behind the front leads to another
day with deep mixing and westerly wind gusts up to 40 mph.
Temperatures only look to reach the mid 30 to mid 40s during the
daytime, but drying air behind the front and the gust winds could
lead to another day with fire weather concerns. temperatures bottom
out on Wednesday, with lows reaching the teens across central
Minnesota and likely remaining in the 30s during the daytime.

Ridging returns to the central CONUS beginning Thursday and looks to
persist through the first week of April, leading to a stretch of warm
and dry conditions. Temperatures look to warm back to seasonable
values Thursday, but really take off Friday and over the weekend,
when highs in the 70s look possible again.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1225 PM CDT Sun Mar 28 2021

A concentrated area of CU has developed this morning across eastern
MN, which is beginning to spread into western WI. Bases are VFR and
they will dissipate soon after sunset. Mid level clouds will spread
overhead tonight and move out by early Monday. Northwest winds will
back southwest and then south southeast by this evening with speeds
increasing and gusting after 15Z.

KMSP...SCT-BKN VFR CU will continue through the day. Winds will shift
quickly from northwest to southwest and south southeast early this
evening between 23-02Z.

/OUTLOOK FOR KMSP/
Tue...VFR. Wind WNW 20G35kts.
Wed...VFR. Wind NW 10-15 kts.
Thu...VFR. Wind S 5-10 kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.
&&

SHORT TERM...ETA
LONG TERM...ETA
AVIATION...Borghoff
Hazardous weather outlook, Mar 28, 5:00 AM CDT, 9 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
500 AM CDT Sun Mar 28 2021

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
291000-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
500 AM CDT Sun Mar 28 2021

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Strong winds, low humidity, and warm temperatures could lead to critical
fire weather conditions Monday afternoon across portions of
western, central, and southern Minnesota.

High winds are likely Monday, with southerly wind gusts of 40-50
mph possible.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 2:33 PM CDTRed Flag WarningMPXChippewa, Douglas, Kandiyohi, Lac qui Parle, Meeker, Morrison and 8 more31 hr

Nearby

Wind Advisories in Minnesota, 2021Wind Advisories in Wisconsin, 2021Every wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.